Third-degree heart block complicating supraclavicular brachial plexus block
Department of Anesthesiology
Aged; Anesthetics, Local; *Brachial Plexus; Drug Interactions; Female; Heart Block; Humans; Nerve Block; Verapamil
Anesthesia and Analgesia | Anesthesiology | Cardiovascular Diseases | Geriatrics | Organic Chemicals | Pathological Conditions, Signs and Symptoms | Pharmaceutical Preparations | Therapeutics
Regional anesthesia is frequently administered to elderly patients and those with known cardiovascular disease in the hope of minimizing the cardiovascular complications associated with general anesthesia. Drug interactions between local anesthetics used in regional techniques and calcium channel blockers have been described. To date, however, potentially life-threatening dysrhythmias associated with brachial plexus blockade using the supraclavicular approach have not been reported. We now describe such a case.
Pharmacology, calcium channel blockers, Heart, heart block, Anesthesia: regional, Supraclavicular Brachial Plexus Block, Verapamil: interactions (drug)
DOI of Published Version
Anesthesiology. 1996 Sep;85(3):675-7.
Vyas A, O'Connell FM, Vacanti CA. (1996). Third-degree heart block complicating supraclavicular brachial plexus block. Anesthesiology and Perioperative Medicine Publications. https://doi.org/10.1097/00000542-199609000-00027. Retrieved from https://escholarship.umassmed.edu/anesthesiology_pubs/100